Unknown

Dataset Information

Drug-induced myocarditis precipitated by amlodipine overdose: a case report.


ABSTRACT:

Background

Amlodipine is the most commonly prescribed calcium channel blocker (CCB), used in the treatment of a variety of cardiovascular conditions. Calcium channel blockers remain a well-established cause of cardiovascular drug overdose. We present the case of an intentional overdose with 250 mg of amlodipine resulting in acute left ventricular dysfunction and myocarditis.

Case summary

A 46-year-old man with no significant past medical history presented to the emergency department 8 h after intentionally ingesting 250 mg of amlodipine. Although initially asymptomatic with unremarkable physical examination, the patient developed progressively worsening dyspnoea over the next 2 days. Subsequent findings from chest X-ray, electrocardiogram, echocardiogram, and cardiac magneti

SUBMITTER: Skaria M 

PROVIDER: S-EPMC10993021 | biostudies-literature | 2024 Apr

REPOSITORIES: biostudies-literature